Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 19, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Jun 9, 2017, 2:27 AM PDT. It took effect at Jun 9, 2017, 1:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 2:27 AM PDT (09:27 UTC)
- In effect from
- Jun 9, 2017, 1:00 PM PDT
- Expired
- Jun 10, 2017, 12:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
448 WHUS76 KSGX 090927 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 227 AM PDT FRI JUN 9 2017 ...WINDS INCREASING THIS AFTERNOON AND EVENING... .WEST NORTHWEST WINDS ARE FORECAST TO INCREASE ACROSS THE OUTER COASTAL WATERS THIS AFTERNOON AND EVENING WITH GUSTS OF 20 TO 25 KNOTS FORECAST. PZZ775-092200- /O.NEW.KSGX.SC.Y.0019.170609T2000Z-170610T0700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 227 AM PDT FRI JUN 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. * WINDS...WEST NORTHWEST SUSTAINED AT AROUND 15 KNOTS WITH GUSTS OF 20 TO 25 KNOTS. * WAVES/SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GREGORIA
3 follow-up statements
404 WHUS76 KSGX 091947 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1247 PM PDT FRI JUN 9 2017 ...WINDS INCREASING THIS AFTERNOON AND EVENING... .WEST TO NORTHWEST WINDS ARE FORECAST TO INCREASE ACROSS THE OUTER COASTAL WATERS THIS AFTERNOON AND EVENING WITH GUSTS OF 20 TO 25 KNOTS POSSIBLE. PZZ775-100500- /O.CON.KSGX.SC.Y.0019.170609T2000Z-170610T0700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1247 PM PDT FRI JUN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...WEST TO NORTHWEST SUSTAINED AT AROUND 15 KNOTS WITH GUSTS OF 20 TO 25 KNOTS. * WAVES/SEAS...4 TO 5 FEET. * OUTLOOK...WINDS SHOULD DIMINISH LATE TONIGHT BUT PICK UP AGAIN SATURDAY EVENING AND THEN STRENGTHEN FURTHER SUNDAY INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
388 WHUS76 KSGX 100126 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 626 PM PDT FRI JUN 9 2017 ...GUSTY WINDS OVER THE OUTER WATERS THIS EVENING... .WEST TO NORTHWEST WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT OVER THE OUTER WATERS THIS EVENING WILL DECREASE AFTER MIDNIGHT. PZZ775-100700- /O.CON.KSGX.SC.Y.0019.000000T0000Z-170610T0700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 626 PM PDT FRI JUN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...WEST TO NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KNOTS. * WAVES/SEAS...4 TO 5 FEET. * OUTLOOK...WINDS SHOULD DIMINISH LATE TONIGHT BUT PICK UP AGAIN SATURDAY EVENING AND THEN STRENGTHEN FURTHER SUNDAY INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
108 WHUS76 KSGX 100655 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1155 PM PDT FRI JUN 9 2017 PZZ775-100800- /O.EXP.KSGX.SC.Y.0019.000000T0000Z-170610T0700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1155 PM PDT FRI JUN 9 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA, AND GUSTS ARE EXPECTED TO REMAIN BELOW 20 KT FOR THE REST OF THE NIGHT. THEREFORE, THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. $$ JJT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 9:35 PM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 8, 9:35 PM PDT, 4 hours 52 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE SAN DIEGO CA 935 PM PDT Thu Jun 8 2017 .SYNOPSIS... A trough of low pressure will bring continued onshore flow, a deeper marine layer and cooler temperatures by the weekend. By Sunday inland temperatures will be 10 to 20 degrees below seasonal averages. Gusty winds will also develop over the deserts and along the desert slopes Friday afternoon into Sunday, with areas of blowing dust and sand possible. A slow warming trend is set to arrive next week as high pressure stregthens over the Western US. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... At 9 PM, a broad upper trough remained in place off the coast of the Pacific Northwest. At a more human level, pressure gradients were onshore, with a 1020 mb surface high over the Eastern Pacific and 1003 mb thermal low along the CA/AZ boarder. Skies were mostly clear for all areas except the San Diego County coast, where a few marine layer low clouds had found their way inland. Into early next week, the upper trough currently off the coast of the Pacific Northwest will dig slowly southeast into Northern NV. This will bring falling heights, continued onshore flow and a deeper marine layer to SoCal. The most notable weather hazard during this period will be winds in the deserts, Friday afternoon through Sunday. At this time it looks like advisory strength winds are probable Saturday and Sunday, and possible Friday evening. Compared to other winds events this should be relatively low end with some areas of blowing dust/sand and strong cross winds. Temperatures will also fall during this period, reaching a minimum Sunday, as inland high temperatures dip to 10-20 degrees below seasonal averages. Night and morning low clouds will continue for the coast and valleys, with a patches of light drizzle possible Friday and Saturday nights. Global models broadly agree in the slow strengthening of a ridge of high pressure over the Western US during the second half of next week. Though differences still exist in the potential amplitude/intensity of the ridge and placement of the the ridge axis, significant warming still appears possible for the later half of next week. At this time the greatest warming is anticipated in inland areas, with potentially the warmest weather of the year thus far in the Coachella Valley. && .AVIATION... 090400Z...Coast/Valleys...Stratus, with bases 1300-1700 ft MSL and tops to 2000 ft MSL, will continue to push into the valleys overnight. Bases will lower a few hundred feet by early Thursday morning, and create VIS of 2-4 SM BR where low clouds near higher terrain. The afternoon KNKX sounding showed a 6 deg C marine layer inversion, which was weaker than this time yesterday. Clearing to the beaches is expected by Friday afternoon with the weaker inversion in place. Mountains/Deserts...FEW high clouds with unrestricted visibility through Friday. && .MARINE... An upper-level trough will create west-northwest wind gusts of 20-25 kt over the outer coastal waters at times Friday through Monday, mainly during the afternoons and evenings. A Small Craft Advisory may be needed for the weekend. Winds will slightly weaken Tuesday. && .SKYWARN... Skywarn activation will not be needed through next week. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Albright AVIATION/MARINE...JJT
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.